Illinois, 2006

Hail in Illinois, June 6, 2006

June 6, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 6, 6:03 PM CST, 4 hours earlier.

Area forecast discussion, Jun 6, 6:03 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT TUE JUN 6 2006

.DISCUSSION...
MCS THAT MOVED THROUGH SE KS/NE OK/W AR HAS DISRUPTED OUR PCPN
CHCS SO FAR TDA...BUT CNVTN SHUD BLOSSOM DURG THE NXT FEW HRS OVR
NE MO. AMS OVR AREA CONTS TO DSTBLZ WITH MLCAPES OF 2000- 2500
J/KG AS OF 20Z...SO AS CNVGC OF FNT AND DYNAMICS OF SHTWV BGN TO
INTERACT ACR AREA BLV STORMS IN N SECTIONS OF OUR CWA SHUD INCR IN
BOTH CVG AND INTENSITY. GIVEN INSTABILITY...WHICH MAY INCR A BIT
MORE BFR STMS BGN IN OUR AREA...AND MDT WND SHEAR...HV MENTIONED
HAIL AND WINDS WITH THE STORMS IN OUR N THIS EVE. HWVR...AMS OVR
SE PARTS OF OUR FA IS MUCH LESS UNSTBL...SO AS STORMS PROPAGATE
INTO THIS AREA LTR THIS EVENING CVG AND INTENSITY WL BE ON A
DOWNWARD TREND. THRF...KEPT LO POPS GOING IN THESE AREAS. ENDED
THE PCPN TNGT IN NW AREAS BY 06Z...AS FNT SHUD PASS EAST OF THIS
AREA BY THIS TIME.

ONLY MINOR CHGS RQRD TO GOING FCSTS FOR RMNDR OF THIS WEEK AND
INTO NXT WEEKEND...AS UPR RDG IS FCST TO SLOWLY BUILD INTO THE
MSVLY. SFC RDG PUSHING INTO AREA BHND TNGTS CDFNT SHUD MAKE FOR
SEASONAL TEMPS AND MDT HUMIDITY LVLS INTO FRI...WITH A GRDL INCR
IN BOTH TEMPS AND HUMIDITY HEADING INTO NXT WEEKEND AS RDG EXPANDS EWD.
MDLS HV BACKED OFF A BIT ON THE AMT OF RDGG THAT WL OCR...AND HV
BACKED OFF ON TEMPS JUST A LTL BIT BECAUSE OF THIS...MNLY IN E
AREAS.

HWVR...BIGGEST CONCERN MAY BE FOR PCPN CHCS. WITH EASTWARD
EXPANSION OF RDG BEING RETARDED A BIT...AND WITH RDG BCMG A BIT
FLATTER WITH TIME...RDG-RUNNING CNVTN IS BCMG MORE OF A CONCERN.
SM OF THIS PCPN MAY BE A THRT AS ERY AS THU. MEDIUM RANGE MDLS HV
BEEN INDICATING A WK SHTWV PASSING THRU AREA AT THIS TIME...AND
TDA 12Z/18Z RUNS ARE STILL PICKING UP ON THIS. FOR THU-SUN I TRIED
TO TAKE THIS INTO ACCT BY A VRY SLO UPWARD ADJ OF POPS...GENLY AT
OR A BIT ABV CLIMO. THIS IS A BIT OF A BROAD-BRUSH...BUT TIMING
AND SPECIFIC POPS ARE NRLY IMPOSSIBLE IN THIS FLOW REGIME AT THIS
ERY JUNCTURE.

WENT WITH A BLEND OF ENSEMBLE GUID ERY NXT WEEK...WHICH SUPPRESS RDG
AND PUSH FNTL BNDRY WELL INTO OUR AREA BY NXT TUE.

TRUETT

&&

.AVIATION...
FOR THE 00Z TAFS...CDFNT FROM ERN IA TO NWRN MO TO SERN KS IS MOVING
SLOWLY SEWD AND SETTING OFF BROKEN LINE OF STG/SVR TSRA ALONG IT.
LIFT FOR STORMS IS PRETTY MUCH LIMITED TO LO LEVEL CONVERGENCE
ALONG FRONT AND OTHER MORE LOCALIZED CONVERGENCE OUT AHEAD OF IT
AND IS EXPECTED TO BE LIMITED IN ITS POTENCY TO THE DAYTIME
HOURS. SO WITH SUNSET AROUND 0125Z...EXPECT TSRA TO SLOWLY WEAKEN
FROM ABOUT 02Z ON. SOME PORTION OF THIS LINE MAY AFFECT THE KUIN
TERMINAL WHILE SOME LEFTOVERS MAY REACH THE KCOU TERMINAL WITH
ONLY A FEW SMALLER SHRA TO AFFECT THE KSTL/KSUS TERMINALS OUT
AHEAD OF CONVECTIVE LINE. FROPA EXPECTED BETWEEN 07Z/08Z FOR THE
NWRN PORTION OF THE FA...AROUND 12Z FOR THE STL AREA...AND 15Z FOR
THE SERN SECTIONS OF THE FA.

OUTSIDE OF THE TYPICAL LOWER CIGS/VSBYS INSIDE TSRA...LOOK FOR VFR
CONDITIONS TO PREVAIL THRU THE VALID TAF PERIOD. SKIES WILL CLEAR
OUT LATER THIS EVENING AFTER TSRA DISSIPATES/EXITS...WITH SOME
DIURNAL CU POSSIBLE ON WEDNESDAY...ESPECIALLY FOR NERN PORTIONS OF
THE FA...WHICH WILL ALSO HAVE THE STRONGEST NWLY SURFACE WINDS.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 6, 3:00 PM CST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT TUE JUN 6 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
400 PM CDT TUE JUN 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR STRONG THUNDERSTORMS ACROSS THE ENTIRE AREA
TONIGHT...AND SOME OF THE STORMS MAY BE SEVERE ACROSS CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS TONIGHT.  THE
GREATEST THREAT FOR SEVERE WEATHER LIES ALONG AND WEST OF A LINE
FROM CARLINVILLE ILLINOIS TO ST. LOUIS MISSOURI TO FARMINGTON
MISSOURI.  LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE
WEATHER THREAT FROM THE STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHWEST ILLINOIS ON
WEDNESDAY...OTHERWISE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR
SUNDAY THOROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

CARNEY

The radar

The St Louis radar (KLSX), 95 km away, was scanning. The volume nearest the first event began at 04:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Macoupin

When
June 6, 10:03 PM CST to 10:05 PM CST
Where
Macoupin County, Carlinville
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.283, -89.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515908.